MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS
Model Number HMT1100
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device manufacture date cannot be determined.The primary udi number in d4 is updated with all of the current information available.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the heartmate touch (hmt) screen froze and duplicated images.The site restarted the hmt and issues continued.The center requested a replacement hmt.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of issues with the heartmate touch screen was confirmed.Evaluation of the returned heartmate touch tablet (serial number: (b)(6) revealed that a horizontal portion of the middle of the screen was darkened.The darkened portion of the display was observed on all screens/applications on the tablet during testing.The heartmate touch app was functionally tested with a test wireless adapter and system controller on a mock circulatory loop and was found to operate as intended during analysis.The display issue did not prevent information from being read from the screen and did not affect the functionality of the heartmate touch tablet or app.No other issues were observed.No physical damage to the heartmate touch tablet was observed during testing.The root cause of the reported event could not be conclusively determined through this analysis.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.Heartmate 3 instructions for use (ifu) (rev.B) chapter "equipment storage and care" describe how to care for, store, and clean all equipment, including the heartmate touch tablet.Heartmate 3 instructions for use (ifu) (rev.B) chapter 1 "introduction" informs the user to contact abbott for assistance if there are any questions after reading the manual.Heartmate 3 instructions for use (ifu) (rev.B) chapter 4 ¿heartmate touch communication system¿ and the heartmate touch communication system quick start guide (rev.B) under ¿how to use the heartmate touch communication system¿ explain the operation of the heartmate touch system.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH¿
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20741190
Report Number2916596-2024-07409
Device Sequence Number8297484
Product Code DSQ
UDI-Device Identifier05415067032058
UDI-Public(01)05415067032058
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT1100
Device Catalogue NumberHMT1100
Device Lot Number8771577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown